Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AndrewMickelson

Health problems due to vitamins?

Recommended Posts

Hello. I was taking 14 different vitamin pills for acne and skin for over one year period, including Vitamin A, B6, zinc, selenium, Vitamin D3, Vitamin C,  Vitamin E and others.
Lately, I started feeling muscles cramps, weakness in whole body and fatigue. Acne has CLEARED COMPLETELY. 
I also eliminated: Soy, diary, gluten, sweets, oil of any type(cooking without oil)and eating only fruits, vegetables, legumes, chicken and fish. Drinking only tea and water, however above symptoms I started to feel lately. Could these symptoms be due to long term intake of those vitamin pills? Should I stop taking them daily at all? Are they damaging my overall health? I am scared if I stop taking those vitamin supplements, that my acne will return shortly after stopping them. Any suggestions? 
Thank you. 

Link to comment
Share on other sites

Can you list everything you take?

Vitamin A in retinol form is dangerous to take in high doses.

High Zinc reduces Magnesium, which could be causing the muscle cramps. Every vitamin affects others... would recommend taking a multi if intaking that many single vitamins, since they have complex, interactive effects. B vitamins should always be taken as a complex and not in isolation unless supplementing B12 as a vegan/vegetarian. 

Link to comment
Share on other sites

I already wrote that above! Vitamin A retinol 50.000 IU a pill daily for 1 year and 7 months. And zinc 55 mg daily. This were the highest vitamin intake I took. The rest of them, just normal amounts. 

Link to comment
Share on other sites

3 hours ago, AndrewMickelson said:

I already wrote that above! Vitamin A retinol 50.000 IU a pill daily for 1 year and 7 months. And zinc 55 mg daily. This were the highest vitamin intake I took. The rest of them, just normal amounts. 

why did you take above the recommended daily intake?  even a basic google search will tell you vitamin A and zinc both have side effects.

talk to a doctor.

Link to comment
Share on other sites

Definitely speak to a doctor and stop taking the vitamins immediately until after.

It is dangerous to take more than 10,000IU a day of Vitamin A long-term; in animal form especially.

You should also keep zinc under 30mg for long-term use.

Check journal articles for these.

Please read up on forms of vitamins and safety before self-supplementing, as taking individual vitamins can also cause or mask deficiencies in others. 

Edited by Foodforthought
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×